September 12, 1942


Author Affiliations

Memphis, Tenn.

JAMA. 1942;120(2):117. doi:10.1001/jama.1942.82830370002008a

Exfoliative dermatitis has been known to occur as a result of practically all types of medication; it is therefore to be expected that one should eventually encounter this dreaded reaction as a result of diethylstilbestrol therapy. Numerous toxic reactions to this drug have been reported. A number of these have been cutaneous.1 Some have been severe and alarming.2 However, in a careful search of the literature I have found no cases recorded of exfoliative dermatitis due to diethylstilbestrol. Because of the rarity and serious nature of this condition, I feel that this case is worthy of a report.

REPORT OF CASE  F. C., a woman aged 51, seen May 16, 1942, complained of hot flashes, nervousness and insomnia. These symptoms had become progressively worse for the past several years. The menses had been irregular for about three years and had ceased entirely six months before the patient was

First Page Preview View Large
First page PDF preview
First page PDF preview